Alert archive / Oklahoma / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Oct 17, 2012, 4:32 AM CDT for 11 counties in Oklahoma. It took effect at Oct 17, 2012, 12:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2012, 4:32 AM CDT (09:32 UTC)
- In effect from
- Oct 17, 2012, 12:00 PM CDT
- Expired
- Oct 17, 2012, 3:28 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 41 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS84 KOUN 170932 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 432 AM CDT WED OCT 17 2012 ...VERY HIGH FIRE DANGER ACROSS NORTHERN OKLAHOMA TODAY... .A COLD FRONT WILL PASS OVER THE REGION AND USHER IN STRONG NORTHERLY WINDS AND VERY DRY AIR. ALTHOUGH TEMPERATURES WILL BE COOLER THAN PREVIOUS DAYS...THE WINDY AND VERY DRY CONDITIONS COMBINED WITH AREAS OF EXCEPTIONAL DROUGHT AND DRY VEGETATION WILL CREATE VERY HIGH FIRE DANGER. WINDY AND VERY DRY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY OVER MUCH OF NORTHERN OKLAHOMA. OKZ004>008-010>013-171745- /O.UPG.KOUN.FW.A.0013.121017T1900Z-121017T2300Z/ /O.NEW.KOUN.FW.W.0017.121017T1700Z-121017T2300Z/ /O.NEW.KOUN.FW.A.0014.121018T1700Z-121018T2300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE- 432 AM CDT WED OCT 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. * HUMIDITY...MINIMUM 12 TO 20 PERCENT. * WIND...NORTH AND NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * TEMPERATURE...HIGHS IN THE LOWER 70S WITH TEMPERATURES FALLING THROUGH THE AFTERNOON. TEMPERATURES ON THURSDAY WILL AVERAGE 65 TO 70 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ009-015-171745- /O.UPG.KOUN.FW.A.0013.121017T1900Z-121017T2300Z/ /O.NEW.KOUN.FW.W.0017.121017T1700Z-121017T2300Z/ ELLIS-DEWEY- 432 AM CDT WED OCT 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * WIND...NORTH AND NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * TEMPERATURE...HIGHS IN THE LOWER 70S WITH TEMPERATURES FALLING DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ020-171745- /O.NEW.KOUN.FW.A.0014.121018T1700Z-121018T2300Z/ PAYNE- 432 AM CDT WED OCT 17 2012 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TEMPERATURE...65 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
2 follow-up statements
949 WWUS84 KOUN 171553 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1053 AM CDT WED OCT 17 2012 ...VERY HIGH FIRE DANGER ACROSS NORTHERN OKLAHOMA TODAY... .A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION...USHERING IN STRONG NORTHERLY WINDS AND VERY DRY AIR. ALTHOUGH TEMPERATURES WILL BE COOLER THAN PREVIOUS DAYS...THE WINDY AND VERY DRY CONDITIONS COMBINED WITH AREAS OF EXCEPTIONAL DROUGHT AND DRY VEGETATION WILL CREATE VERY HIGH FIRE DANGER. WINDY AND VERY DRY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY OVER MUCH OF NORTHERN OKLAHOMA...PROMOTING CONTINUED HIGH FIRE DANGER. OKZ004>008-010>013-172300- /O.CON.KOUN.FW.W.0017.121017T1700Z-121017T2300Z/ /O.CON.KOUN.FW.A.0014.121018T1700Z-121018T2300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE- 1053 AM CDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR MUCH OF NORTH CENTRAL AND NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY OVER PART OF NORTHERN OKLAHOMA... * HUMIDITY...MINIMUM 12 TO 20 PERCENT. * WIND...NORTH AND NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * TEMPERATURE...HIGHS IN THE LOW TO MID 70S WITH TEMPERATURES FALLING THROUGH THE AFTERNOON. TEMPERATURES ON THURSDAY WILL AVERAGE 65 TO 70 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ009-015-172300- /O.CON.KOUN.FW.W.0017.121017T1700Z-121017T2300Z/ ELLIS-DEWEY- 1053 AM CDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR MUCH OF NORTH CENTRAL AND NORTHWEST OKLAHOMA... * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * WIND...NORTH AND NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * TEMPERATURE...HIGHS IN THE LOWER 70S WITH TEMPERATURES FALLING DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ020-172300- /O.CON.KOUN.FW.A.0014.121018T1700Z-121018T2300Z/ PAYNE- 1053 AM CDT WED OCT 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR DRY AND WINDY CONDITIONS FOR PARTS OF NORTHERN OKLAHOMA... * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TEMPERATURE...65 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
185 WWUS84 KOUN 172028 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT WED OCT 17 2012 ...VERY HIGH FIRE DANGER ACROSS NORTHERN OKLAHOMA TODAY... .A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION...USHERING IN STRONG NORTHERLY WINDS AND VERY DRY AIR. ALTHOUGH TEMPERATURES WILL BE COOLER THAN PREVIOUS DAYS...THE WINDY AND VERY DRY CONDITIONS COMBINED WITH AREAS OF EXCEPTIONAL DROUGHT AND DRY VEGETATION WILL CREATE VERY HIGH FIRE DANGER. WINDY AND VERY DRY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY OVER MUCH OF NORTHERN OKLAHOMA...PROMOTING CONTINUED HIGH FIRE DANGER. OKZ004>008-010>013-180430- /O.CAN.KOUN.FW.W.0017.000000T0000Z-121017T2300Z/ /O.CON.KOUN.FW.A.0014.121018T1700Z-121018T2300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE- 328 PM CDT WED OCT 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR NORTHERN OKLAHOMA... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TEMPERATURE...65 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ009-015-172130- /O.CAN.KOUN.FW.W.0017.000000T0000Z-121017T2300Z/ ELLIS-DEWEY- 328 PM CDT WED OCT 17 2012 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL DECREASE AND HUMIDITY WILL INCREASE BEGINNING LATE THIS AFTERNOON REDUCING THE FIRE WEATHER RISK. $$ OKZ020-180430- /O.CON.KOUN.FW.A.0014.121018T1700Z-121018T2300Z/ PAYNE- 328 PM CDT WED OCT 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR NORTHERN OKLAHOMA... * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TEMPERATURE...65 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 16, 11:53 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 16, 11:53 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT TUE OCT 16 2012
.AVIATION...
SOME CHANGES WERE MADE TO THE 06Z TAFS THIS EVENING. THE MOST
SIGNFICANT CHANGE WAS THE ADDITION OF SOME TEMPO IFR CONDITIONS
AT OUN/OKC DUE TO LOW STRATUS DEVELOPING. THESE SHOULD QUICKLY
DISSIPATE AFTER SUNRISE. THE WINDS ARE STILL EXPECTED TO INCREASE
BEHIND A COLD FRONT LATE TOMORROW MORNING AND THROUGH TOMORROW
AFTERNOON. THE STRONGEST GUSTS...AROUND 35 KT...WILL IMPACT
OUN...OKC...WWR...AND GAG. EXPECT DECREASING WIND SPEEDS LATE
TOMORROW AFTERNOON AND EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 59 74 41 / 0 0 10 0
HOBART OK 86 56 77 40 / 0 0 0 0
WICHITA FALLS TX 83 60 84 46 / 0 0 0 0
GAGE OK 82 49 71 29 / 0 0 0 0
PONCA CITY OK 83 57 72 39 / 0 0 10 0
DURANT OK 77 63 82 46 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM TO 6 PM CDT WEDNESDAY FOR OKZ004>029-035-
038.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR OKZ004>013-015.
TX...NONE.
&&
11/03/03Hazardous weather outlook, Oct 16, 11:29 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1129 AM CDT TUE OCT 16 2012
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1129 AM CDT TUE OCT 16 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
DRY AND STABLE CONDITIONS WILL PREVENT THE DEVELOPMENT OF THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY. HOWEVER...
MOISTURE AND INSTABILITY WILL REMAIN LIMITED AND NO THUNDERSTORMS
ARE EXPECTED WEDNESDAY THROUGH MONDAY.
OTHER HAZARDOUS WEATHER...
STRONG NORTHERLY WINDS WILL OCCUR BEHIND A COLD FRONT ON WEDNESDAY
WHICH MAY IMPACT OUTDOOR ACTIVITIES. THE STRONG WINDS WILL USHER IN
MUCH COOLER AND DRIER AIR. THE STRONG WIND AND VERY DRY AIR WILL
INCREASE FIRE WEATHER CONCERNS ON WEDNESDAY AND AGAIN THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:32 AM CDT | Fire Weather Watch | OUN | Alfalfa, Garfield, Grant, Harper, Kay, Major and 4 more | 24 hr |
Nearby
Red Flag Warnings in Oklahoma, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.